Staff Report 72

Back to Publication

The Dimensionality of the Aliasing Problem in Models With Rational Spectral Densities

Lars Peter Hansen
Thomas J. Sargent - Consultant

Published September 1, 1981

Abstract
This paper reconsiders the aliasing problem of identifying the parameters of a continuous time stochastic process from discrete time data. It analyzes the extent to which restricting attention to processes with rational spectral density matrices reduces the number of observationally equivalent models. It focuses on rational specifications of spectral density matrices since rational parameterizations are commonly employed in the analysis of the time series data.


Published In: Econometrica (Vol. 51, No. 2, March 1983, pp. 377-387)

Download Paper (PDF)

 
Latest

Narayana Kocherlakota